J.M. Miró, MD; J. Mallolas, MD; A. Moreno, MD; J.M. Gatell, MD; M.E. Valls, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Diarrhea is very common in patients infected with human immunodeficiency virus (HIV) (1, 2). There are few studies, however, of the incidence of infectious gastroenteritis in patients with the acquired immunodeficiency syndrome (AIDS). Recently, Smith and colleagues (3) have described the cause and the clinical characteristics of gastroenteritis in homosexual men with AIDS in the United States. In other areas, such as Spain, where parenteral drug addicts are the most important risk group for AIDS, the incidence and cause of infectious gastroenteritis in patients with AIDS will most likely be different (4).
Since 1984, we have identified
Miró J, Mallolas J, Moreno A, et al. Infectious Gastroenteritis with the Acquired Immunodeficiency Syndrome (AIDS). Ann Intern Med. 1988;109:342. doi: https://doi.org/10.7326/0003-4819-109-4-342
Download citation file:
Published: Ann Intern Med. 1988;109(4):342.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use